Search Site: OnlineNigeria

Close






Killer Teething Drug Claims 29 In Lagos

Posted by By Kazeem Ugbodaga, Tunde Lemuel & Cyriacus Izuekwe on 2008/11/27 | Views: 2053 |

Killer Teething Drug Claims 29 In Lagos


Twenty-nine children have been confirmed dead in Lagos state, as a result of acute renal failure, the Lagos state government has said.

Twenty-nine children have been confirmed dead in Lagos state, as a result of acute renal failure, the Lagos state government has said.

Commissioner of Health, Dr. Jide Idris, at a press conference this morning, stated that the reported cases of death cut across various local government areas in the state, and that the ages of the affected children range from six months to eight years.

He disclosed that the acute renal failure was first reported last week, in Lagos, saying that the signs and symptoms presented after interviewing mothers included inability to pass urine, fever, hard faeces, vomitting, diarrohea, cough and catarrh.

Idris said possible causes included the fake teething syrup disowned by NAFDAC, herbal concoctions, paracetamol overdose/poisoning. He said actions taken so far by the state government include sending samples of suspected materials for investigation to NAFDAC. Surveillance activities are being carried out presently.

Other actions taken, he said, are education of care givers on possible causes, and preventive measures. NAFDAC has come up with a statement that My Pikin teething syrup is responsible for the poison.

Idris recommended that all children with inability to pass urine or tuffiness of the faeces should be immediately taken to the hospital for proper medical attention and that mothers should avoid giving their children drugs unless as prescribed by qualified health personnel.

“My Pikin teething syrup should be avoided as much as possible until further notice. Drugs should be purchased only from registered pharmaceutical outlets. “All cases of acute renal failure in public or private hospitals should be reported to the Diseases Control Directorate of the State Ministry of health immediately,” he stated. Idris said NAFDAC had yesterday, raised an alarm over the death of 25 children nationwide, as a result of taking My Pikin teething syrup.

Read Full Story Here.... :
Leave Comment Here :



Add Comment

* Required information
1000
Captcha Image

Comments (1)

Gravatar
New
Fay(Katy, Texas, US)says...

Actually translates to bravehearted.